ADHD medication not consistent

(3 Posts)
LadyLuna16 Sun 23-Aug-20 07:25:39

I am writing here as I don't have anyone in real life to talk this through with.
I have a DD who is 11 years old. She has a complex profile and doesn't fit neatly in to any particular box or diagnosis. She has learning disabilities, ASD traits, ADHD (recently diagnosed), low muscle tone and hypermobiility. She goes to special school.

We recently pursued a private ADHD diagnosis. Her older brother has ADHD and takes stimulant medication at school and it has been transforming for him.

We started on stimulant medication last week. She was given 10mg of Equasym XL for 7 days and then 20mg for three weeks. We have so far done 7 days of 10mg and 2 days of 20mg.

The first few days were amazing, She was calm, less anxiety, she was able to do things we wanted to do rather than constrantly moving from one thing to another. She was just able to function in life more.

Then on the final day of 10mg and the 2 days of 20mg it's like nothing has changed. She is angry, controlling, exhausting.

It was like for those few days we could say something and not worry about her reaction to it, and now we are back to knowing that if we say something that she doesn't like she will explode.

We are so gutted and sad. Why would this be? We didn't imagine those good few days, the change in her and all of us as a family was so amazing and now nothing.

I will get in touch with her Dr on Monday, but wondered if anyone had any insight. I have googled but can't find anything useful.

Thanks so much.

OP’s posts: |
BlankTimes Sun 23-Aug-20 21:03:12

Different drugs and different dosages for the same condition affect different people in different ways.
Sometimes the first one works, other times you have to try different doses and different drugs to get the right balance.

Ask the Dr. on Monday what other dosages of this one or which other meds he can try.

LadyLuna16 Mon 24-Aug-20 09:27:26

Thanks I have emailed the Dr and will see what she says.

OP’s posts: |

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in